Alert archive / Nebraska / Winter Storm Warnings in 2011

Winter Storm Warning 1, NWS Omaha, NE

January 19, 20114 counties in Nebraska

NWS Omaha, NE issued this winter storm warning at Jan 19, 2011, 3:32 AM CST for 4 counties in Nebraska. It took effect at Jan 19, 2011, 11:00 AM CST. It was in force for 13 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 19, 2011, 3:32 AM CST (09:32 UTC)
In effect from
Jan 19, 2011, 11:00 AM CST
Expired
Jan 20, 2011, 12:00 AM CST
In force
13 hr
Issued by
NWS Omaha, NE

Counties Gage County, NE, Jefferson County, NE, Pawnee County, NE, Richardson County, NE

The radar

The Omaha radar (KOAX), 128 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 19, 1:53 PM CSTSNOW 2.5Fairbury, NEESTIMATED 2 TO 3 INCHES OF SNOW SO FAR TODAY
Jan 19, 5:32 PM CSTSNOW 4Fairbury, NEAROUND 4 INCHES.
Jan 19, 11:47 PM CSTSNOW 5Fairbury, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

126 
WWUS43 KOAX 190932
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
332 AM CST WED JAN 19 2011

...ACCUMULATING SNOW WILL MOVE ACROSS SOUTHEAST NEBRASKA TODAY
AND TONIGHT...

.SNOWFALL TOTALS COULD REACH AROUND 6 INCHES IN PARTS OF
SOUTHEAST NEBRASKA...ESPECIALLY NEAR THE KANSAS BORDER. A STORM
SYSTEM WILL QUICKLY MOVE ACROSS THE AREA BRINGING ACCUMULATING
SNOW THROUGH THE DAY AND INTO THE EVENING HOURS.

NEZ088-089-092-093-191745-
/O.UPG.KOAX.WS.A.0001.110119T1700Z-110120T0900Z/
/O.NEW.KOAX.WS.W.0001.110119T1700Z-110120T0400Z/
JEFFERSON-GAGE-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...FAIRBURY...BEATRICE...PAWNEE CITY...
FALLS CITY
332 AM CST WED JAN 19 2011

...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO
10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 11 AM THIS MORNING
TO 10 PM CST THIS EVENING. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* TIMING...SNOW WILL DEVELOP OVER SOUTHEAST NEBRASKA LATE
  WEDNESDAY MORNING AND THEN GRADUALLY END AFTER MIDNIGHT.

* SNOW ACCUMULATIONS...SNOWFALL TOTALS OF AROUND 6 INCHES ARE
  POSSIBLE...ESPECIALLY ALONG THE KANSAS BORDER.

* WINDS...WINDS ARE CURRENTLY EXPECTED TO REMAIN UNDER 10 MPH.

* IMPACTS...THE SNOW WILL LIKELY CAUSE ROADS TO BECOME SNOW PACKED
  WHICH WOULD IMPACT TRAVEL...ESPECIALLY BY THE EVENING RUSH HOUR.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
AND COULD MAKE TRAVEL HAZARDOUS. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NEZ078-090-091-191745-
/O.UPG.KOAX.WS.A.0001.110119T1700Z-110120T0900Z/
/O.NEW.KOAX.WW.Y.0002.110119T1700Z-110120T0400Z/
SALINE-JOHNSON-NEMAHA-
INCLUDING THE CITIES OF...CRETE...TECUMSEH...AUBURN
332 AM CST WED JAN 19 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 10 PM CST THIS EVENING. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* TIMING...SNOW WILL DEVELOP OVER SOUTHEAST NEBRASKA THIS MORNING
  AND THEN GRADUALLY END AFTER MIDNIGHT.

* SNOW ACCUMULATIONS...SNOWFALL TOTALS OF AROUND 3 TO 5 INCHES MAY
  OCCUR.

* WINDS...WINDS ARE CURRENTLY EXPECTED TO REMAIN UNDER 10 MPH.

* IMPACTS...THE SNOW WILL LIKELY CAUSE ROADS TO BECOME SNOW PACKED
  WHICH WOULD IMPACT TRAVEL...ESPECIALLY BY THE EVENING RUSH HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

NEZ065-066-068-191745-
/O.NEW.KOAX.WW.Y.0002.110119T1700Z-110120T0400Z/
SEWARD-LANCASTER-OTOE-
INCLUDING THE CITIES OF...SEWARD...LINCOLN...NEBRASKA CITY
332 AM CST WED JAN 19 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 10 PM CST THIS EVENING.

* TIMING...SNOW WILL DEVELOP OVER SOUTHEAST NEBRASKA THIS MORNING
  AND THEN GRADUALLY END AFTER MIDNIGHT.

* SNOW ACCUMULATIONS...SNOWFALL TOTALS OF AROUND 3 TO 5 INCHES MAY
  OCCUR.

* WINDS...WINDS ARE CURRENTLY EXPECTED TO REMAIN UNDER 10 MPH.

* IMPACTS...THE SNOW WILL LIKELY CAUSE ROADS TO BECOME SNOW PACKED
  WHICH WOULD IMPACT TRAVEL...ESPECIALLY BY THE EVENING RUSH HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

KERN/DEWALD
4 follow-up statements
840 
WWUS43 KOAX 191714
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1114 AM CST WED JAN 19 2011

...ACCUMULATING SNOW WILL MOVE ACROSS EAST CENTRAL AND SOUTHEAST
NEBRASKA THIS AFTERNOON AND TONIGHT...

.THE STORM SYSTEM WILL MOVE ACROSS THE AREA BRINGING ACCUMULATING
SNOW THIS AFTERNOON AND THIS EVENING HOURS. SNOWFALL TOTALS
SHOULD RANGE FROM 3 TO 6 INCHES IN PARTS OF EAST CENTRAL AND
SOUTHEAST NEBRASKA.

NEZ088-089-092-093-200115-
/O.CON.KOAX.WS.W.0001.000000T0000Z-110120T0400Z/
JEFFERSON-GAGE-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...FAIRBURY...BEATRICE...PAWNEE CITY...
FALLS CITY
1114 AM CST WED JAN 19 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING. 

* TIMING...SNOW WILL CONTINUE TO SPREAD ACROSS SOUTHEAST NEBRASKA
  THROUGH THE AFTERNOON INTO TONIGHT BEFORE TAPERING TO FLURRIES OVERNIGHT.

* SNOW ACCUMULATIONS...SNOWFALL TOTALS OF AROUND INCHES ARE  
  EXPECTED...ESPECIALLY ALONG THE KANSAS BORDER.

* WINDS...WINDS ARE CURRENTLY EXPECTED TO BE AROUND 10 TO 15 MPH.

* IMPACTS...THE SNOW WILL LIKELY CAUSE ROADS TO BECOME SNOW
  PACKED WHICH WOULD IMPACT TRAVEL...ESPECIALLY BY THE EVENING
  RUSH HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
AND COULD MAKE TRAVEL HAZARDOUS. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NEZ030-042-050-200115-
/O.EXA.KOAX.WW.Y.0002.000000T0000Z-110120T0400Z/
BOONE-PLATTE-BUTLER-
INCLUDING THE CITIES OF...ALBION...COLUMBUS...DAVID CITY
1114 AM CST WED JAN 19 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT
UNTIL 10 PM CST THIS EVENING. 

* TIMING...SNOW WILL DEVELOP OVER EAST CENTRAL NEBRASKA THIS
  AFTERNOON AND TAPER TO FLURRIES THIS EVENING.

* SNOW ACCUMULATIONS...SNOWFALL TOTALS OF 2 TO 4 INCHES
  IS EXPECTED.

* WINDS...NORTH OR NORTHEAST WINDS WINDS ARE EXPECTED TO REMAIN
  UNDER 10 MPH.

* IMPACTS...THE SNOW WILL LIKELY CAUSE ROADS TO BECOME SNOW PACKED WHICH
  WOULD IMPACT TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

NEZ065-066-068-078-090-091-200115-
/O.CON.KOAX.WW.Y.0002.000000T0000Z-110120T0400Z/
SEWARD-LANCASTER-OTOE-SALINE-JOHNSON-NEMAHA-
INCLUDING THE CITIES OF...SEWARD...LINCOLN...NEBRASKA CITY...
CRETE...TECUMSEH...AUBURN
1114 AM CST WED JAN 19 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING. 

* TIMING...SNOW WILL CONTINUE TO SPREAD ACROSS SOUTHEAST NEBRASKA
  THROUGH THE AFTERNOON AND EVENING HOURS...TAPERING TO FLURRIES OVERNIGHT.

* SNOW ACCUMULATIONS...SNOWFALL TOTALS OF AROUND 3 TO 5 INCHES
  ARE EXPECTED.

* WINDS...NORTHEAST WINDS ARE FORECAST AROUND 10 MPH OR LESS.

* IMPACTS...THE SNOW WILL LIKELY CAUSE ROADS TO BECOME SNOW PACKED WHICH
  WOULD IMPACT TRAVEL...ESPECIALLY BY THE EVENING RUSH HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ZAPOTOCNY
526 
WWUS43 KOAX 192149
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
349 PM CST WED JAN 19 2011

...ACCUMULATING SNOW WILL MOVE ACROSS EAST CENTRAL AND SOUTHEAST
NEBRASKA THIS AFTERNOON AND TONIGHT...

.A STORM SYSTEM WILL CONTINUE TO AFFECT THE AREA...BRINGING LIGHT
TO MODERATE SNOW AND SOME ACCUMULATION THROUGH THE EVENING HOURS.
SNOW WILL DECREASE FROM NORTH TO SOUTH AS THE EVENING PROGRESSES
AND THE SYSTEM MOVES OFF TO THE SOUTHEAST.

NEZ088-089-092-093-200600-
/O.EXT.KOAX.WS.W.0001.000000T0000Z-110120T0600Z/
JEFFERSON-GAGE-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...FAIRBURY...BEATRICE...PAWNEE CITY...
FALLS CITY
349 PM CST WED JAN 19 2011

...WINTER STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* TIMING...SNOW WILL CONTINUE THROUGH MID EVENING AND THEN THE
  SNOW WILL DECREASE TO FLURRIES AT MOST LOCATIONS BY MIDNIGHT.

* SNOW ACCUMULATIONS...SNOWFALL TOTALS OF 5 TO 7 INCHES ARE
  EXPECTED.

* WINDS...WINDS ARE CURRENTLY EXPECTED TO BE AROUND 10 TO 15 MPH.
  THIS WILL ALLOW FOR SOME DRIFTING SNOW TO OCCUR.


* IMPACTS...SNOW WILL CAUSE ROADS TO BE SNOW PACKED AND ICY. THIS
  WILL IMPACT TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS THAT SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
AND COULD MAKE TRAVEL HAZARDOUS. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NEZ065-066-068-078-090-091-200600-
/O.EXT.KOAX.WW.Y.0002.000000T0000Z-110120T0600Z/
SEWARD-LANCASTER-OTOE-SALINE-JOHNSON-NEMAHA-
INCLUDING THE CITIES OF...SEWARD...LINCOLN...NEBRASKA CITY...
CRETE...TECUMSEH...AUBURN
349 PM CST WED JAN 19 2011

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* TIMING...SNOW WILL CONTINUE THROUGH MID EVENING AND THEN THE
  SNOW WILL DECREASE TO FLURRIES AT MOST LOCATIONS BY MIDNIGHT.

* SNOW ACCUMULATIONS...SNOWFALL TOTALS SHOULD MAINLY BE IN THE 3
  TO 5 INCH RANGE.

* WINDS...NORTHEAST WINDS ARE FORECAST TO BE AROUND 8 TO 15 MPH.

* IMPACTS...SNOW WILL CAUSE ROADS TO BE SNOW PACKED. THIS WILL
  IMPACT TRAVEL...ESPECIALLY THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

NEZ030-042-050-200300-
/O.EXT.KOAX.WW.Y.0002.000000T0000Z-110120T0300Z/
BOONE-PLATTE-BUTLER-
INCLUDING THE CITIES OF...ALBION...COLUMBUS...DAVID CITY
349 PM CST WED JAN 19 2011

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

* TIMING...LIGHT SNOW WILL GRADUALLY DECREASE TO FLURRIES BY MID
  EVENING.

* SNOW ACCUMULATIONS...SNOWFALL TOTALS FROM THIS SYSTEM WILL
  MAINLY BE IN THE 2 TO 4 INCH RANGE...WITH ISOLATED AMOUNTS
  AROUND 5 INCHES POSSIBLE.

* WINDS...NORTH OR NORTHEAST WINDS WINDS ARE EXPECTED TO REMAIN 
  MAINLY UNDER 10 MPH. 

* IMPACTS...THE SNOW WILL LIKELY CAUSE ROADS TO BE SNOW PACKED...
  WHICH WILL IMPACT TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
954 
WWUS43 KOAX 200314
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
914 PM CST WED JAN 19 2011

...ACCUMULATING SNOW WILL END FROM NORTHWEST TO SOUTHEAST ACROSS
MUCH OF THE REGION THROUGH MIDNIGHT...
.MOST OF THE ACCUMULATING SNOW HAD ENDED BY 900 PM NORTHWEST OF A
COLUMBUS TO WEST POINT LINE. SOUTHEAST OF THERE...FROM DAVID CITY
THROUGH FREMONT AND BLAIR ANOTHER QUARTER TO HALF INCH IS
POSSIBLE. ANOTHER 1/2 INCH TO 2 INCHES ARE LIKELY FROM SEWARD AND
LINCOLN SOUTHEAST THROUGH PAWNEE CITY AND FALLS CITY. THE HIGHER
AMOUNTS ARE GENERALLY EXPECTED SOUTH THROUGH SOUTHEAST OF LINCOLN.

NEZ030-042-050-200415-
/O.EXP.KOAX.WW.Y.0002.000000T0000Z-110120T0300Z/
BOONE-PLATTE-BUTLER-
INCLUDING THE CITIES OF...ALBION...COLUMBUS...DAVID CITY
914 PM CST WED JAN 19 2011

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

LIGHT SNOW WILL GRADUALLY END OVER THE AREA THROUGH MIDNIGHT.
LITTLE ADDITIONAL ACCUMULATIONS ARE EXPECTED.

MANY ROADS WILL REMAIN SNOW PACKED INTO THE MORNING COMMUTE. ALLOW
EXTRA TRAVEL TIME THURSDAY MORNING.

$$

NEZ088-089-092-093-200600-
/O.CON.KOAX.WS.W.0001.000000T0000Z-110120T0600Z/
JEFFERSON-GAGE-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...FAIRBURY...BEATRICE...PAWNEE CITY...
FALLS CITY
914 PM CST WED JAN 19 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* TIMING...SNOW WILL PICK UP OVER MUCH OF THE AREA NEAR AND EAST OF
  BEATRICE THROUGH LATE EVENING BEFORE DECREASING TO FLURRIES
  AROUND MIDNIGHT. ANOTHER INCH OR TWO OF SNOW IS LIKELY ACROSS
  THAT AREA.

* SNOW ACCUMULATIONS...TOTAL SNOWFALL WILL VARY FROM 4 TO 7 INCHES
  OVER MUCH OF THE AREA.

* WINDS...NORTH WINDS OF 10 TO 15 MPH WILL CAUSE MINOR DRIFTING.
 
* IMPACTS...SNOW WILL CAUSE ROADS TO BE SNOW PACKED AND ICY. IN
  ADDITION...THE POWDERY NATURE OF THE SNOW COULD CREATE POOR
  VISIBILITIES WHEN PASSING VEHICLES. MANY ROADS WILL CONTINUE
  SNOW PACKED FOR THE MORNING COMMUTE SO ALLOW FOR EXTRA TRAVEL
  TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS THAT SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
AND COULD MAKE TRAVEL HAZARDOUS. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NEZ065-066-068-078-090-091-200600-
/O.CON.KOAX.WW.Y.0002.000000T0000Z-110120T0600Z/
SEWARD-LANCASTER-OTOE-SALINE-JOHNSON-NEMAHA-
INCLUDING THE CITIES OF...SEWARD...LINCOLN...NEBRASKA CITY...
CRETE...TECUMSEH...AUBURN
914 PM CST WED JAN 19 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* TIMING...SNOW WILL DECREASE TO FLURRIES THROUGH MIDNIGHT BEFORE
  ENDING. MOST ADDITIONAL ACCUMULATIONS WILL BE AN INCH OR
  LESS...ALTHOUGH ISOLATED LOCATIONS COULD PICK UP A BIT MORE.

* SNOW ACCUMULATIONS...SNOWFALL TOTALS SHOULD MAINLY BE IN THE 3 
  TO 5 INCH RANGE. 

* WINDS...NORTHEAST WINDS ARE FORECAST TO BE 10 MPH OR LESS.

* IMPACTS...SNOW WILL CAUSE ROADS TO BE SNOW PACKED...AND THEY ARE
  LIKELY TO REMAIN THAT WAY FOR THE MORNING COMMUTE. ALLOWING
  EXTRA TRAVEL TIME IS ADVISED THE REST OF TONIGHT AND THURSDAY
  MORNING. IN ADDITION...THE POWDERY NATURE OF THE SNOW COULD
  CAUSE POOR VISIBILITIES WHEN PASSING VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
CHERMOK
564 
WWUS43 KOAX 200553
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1153 PM CST WED JAN 19 2011


NEZ088-089-092-093-200700-
/O.EXP.KOAX.WS.W.0001.000000T0000Z-110120T0600Z/
JEFFERSON-GAGE-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...FAIRBURY...BEATRICE...PAWNEE CITY...
FALLS CITY
1153 PM CST WED JAN 19 2011

...WINTER STORM WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT...

THE WINTER STORM WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT. 

SNOW HAS DECREASED TO FLURRIES OVER MUCH OF THE AREA AND SHOULD
END BEFORE 4 AM. TOTAL SNOWFALL OF 4 TO 7 INCHES LIKELY HAS FALLEN
OVER MUCH OF THE AREA AND MANY ROADS WILL BE SNOW PACKED THROUGH
THE MORNING COMMUTE.

$$

NEZ065-066-068-078-090-091-200700-
/O.EXP.KOAX.WW.Y.0002.000000T0000Z-110120T0600Z/
SEWARD-LANCASTER-OTOE-SALINE-JOHNSON-NEMAHA-
INCLUDING THE CITIES OF...SEWARD...LINCOLN...NEBRASKA CITY...
CRETE...TECUMSEH...AUBURN
1153 PM CST WED JAN 19 2011

...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT. 

THE SNOW HAS DECREASED TO FLURRIES OVER MUCH OF THE AREA AND
SHOULD END BEFORE 300 AM. HOWEVER...TOTAL SNOWFALL OF 3 TO 5 OR
6 INCHES HAS FALLEN OVER THE AREA AND MANY ROADS WILL BE SNOW
PACKED THROUGH THE MORNING COMMUTE.

$$

CHERMOK

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this winter storm warning went out at Jan 19, 3:17 AM CST, 15 minutes earlier.

Area forecast discussion, Jan 19, 3:17 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
317 AM CST WED JAN 19 2011

.DISCUSSION...

SFC HIGH PRESSURE CONTINUES TO DIVE SOUTH ACROSS EASTERN SD AND INTO
EASTERN NEB AND WESTERN IOWA WHILE BROAD AREA OF SFC LOW PRESSURE
REMAINS ACROSS SRN WY/ERN CO. LATEST SATELLITE LOOP SHOWS DISTINCT
CLEARING AREA MOVING IN FROM THE NORTH WHILE CLOUDS CONTINUE TO
ADVECT IN FROM THE WEST IN ADVANCE OF APPROACHING MID LEVEL
SHORTWAVE ENERGY MOVING ACROSS ERN WY. STRONG MID LEVEL
FRONTOGENETIC CIRCULATION IS STILL ON TRACK TO DEVELOP ACROSS
CENTRAL NEBRASKA THIS MORNING. THIS WL CONTINUE TO SLIDE
EAST/SOUTHEAST THRU THE DAY AS UPPER SHORTWAVE DIGS SOUTHEAST AND
SFC LOW PRESSURE CENTER ADVANCES INTO NRN TX. REGIONAL CROSS
SECTIONS SHOW THE DENDRITIC ZONE IN THE AREA OF STRONGEST VERTICAL
MOTION IN THE SOUTHERN COUNTIES AND SHOULD BE SUSTAINED FOR ABOUT
6 HOURS FROM AT LEAST 18Z THRU 00Z. MODEL CONSENSUS SHOWS ABOUT
0.30" OF QPF OVER OUR FAR SRN COUNTIES WITH LESSER AMOUNTS TO ONLY
0.01" IN OUR FAR NORTHERN COUNTIES. WITH SNOW RATIO AMOUNTS AROUND
20:1 OR SO BY THIS AFTERNOON...THINK NEAR 6 INCHES OR SO OF SNOW
IS POSSIBLE IN THE FAR SOUTH WHICH IS ENOUGH TO MEET WARNING
CRITERIA SO WL GO WITH A SMALL WARNING AREA. HAVE REALLY TRIMMED
BACK SNOW AMOUNTS IN THE NORTH AS TIGHT PCPN GRADIENT SETS UP WITH
VERY DRY AIR TO OUR NORTH AND NORTHEAST. THINK SOME AREAS MAY ONLY
SEE A TRACE IN THE NORTH...IF THAT. INTERSTATE 80 CORRIDOR BECOMES
CAUGHT IN THE MIDDLE WHERE DRY AIR MAY WIN OVER STRONG FORCING.
HAVE TRIMMED OMAHA AREA SNOWFALL TO UNDER 2" BUT HAVE KEPT THE
LINCOLN AREA AROUND 3". WL ISSUE AN ADVISORY FOR A FEW COUNTIES
JUST NORTH OF THE WARNING AREA. LIGHT SFC WINDS SHOULD KEEP ANY
SNOW FROM BLOWING OR DRIFTING.

MID LEVEL SHORTWAVE CONTINUES TO DIG SOUTH INTO TEXAS WHICH SHOULD
QUICKLY END PCPN OVER THE REGION FROM N TO S LATER THIS EVENING.
DRY HIGH PRESSURE MOVES IN ON THURSDAY WHILE AN UPPER TROF DIGS
ACROSS THE NRN PLAINS. THIS WILL DRAG ARCTIC AIR SOUTH FOR
THURSDAY INTO THURSDAY NIGHT AND TEMPS BECOME QUITE
CHALLENGING...ESPECIALLY WITH FRESH SNOW COVER. ANOTHER QUICK
MOVING CLIPPER SYSTEM APPROACHES THE AREA FRIDAY AND MODELS
CONTINUE TO PAINT LIGHT SNOW OVER THE AREA IN ASSOCIATION WITH
THIS SYSTEM THRU MUCH OF THE DAY FRIDAY. WILL LET NEXT SHIFT TAKE
AN IN DEPTH LOOK AT THE EXTENDED PERIODS.

&&

.AVIATION...

TAF SITES KOFK/KOMA/KLNK

06Z TAFS

LOWER CLOUDS HAVE CLEARED AT KOFK...AND KOMA WILL LIKELY CLEAR BY
09Z...BUT MAY HOLD AT KLNK BASED ON TRAJECTORIES FROM THE WEST.
CONCERN SHIFTS TO DEVELOPING SNOW THIS AFTERNOON AS IT COMES OUT OF
CENTRAL NEBRASKA. COULD SEE SOME LIGHT SNOW AT KOFK BY 21Z WITH
TEMPORARY MVFR CONDITIONS...BUT IT SHOULD QUICKLY END BY 20/00Z. AT
KOMA...SNOW SHOULD HOLD OFF UNTIL ABOUT 22Z WITH MVFR CONDITIONS...
WITH A PERIOD OF IFR VISBYS FROM ABOUT 23Z-02Z. KLNK SHOULD
EXPERIENCE THE BRUNT OF THE SNOW...AS EARLY AS 16-18Z...BECOMING
PREVAILING MVFR BY ABOUT 19Z...AND TEMPORARY IFR CONDITIONS WITH
3/4SM -SN FROM 22-02Z...BUT ENDING BY ABOUT 04Z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 10 PM CST
     THIS EVENING FOR NEZ065-066-068-078-090-091.

     WINTER STORM WARNING FROM 11 AM THIS MORNING TO 10 PM CST THIS
     EVENING FOR NEZ088-089-092-093.

IA...NONE.

&&

KERN/DEWALD
Hazardous weather outlook, Jan 18, 7:49 PM CST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
749 PM CST TUE JAN 18 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-191600-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
749 PM CST TUE JAN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND WEDNESDAY

SNOW IS EXPECTED TO SPREAD BACK INTO THE AREA FROM WEST TO EAST WEDNESDAY
MORNING THROUGH AFTERNOON. SOME LIGHT ACCUMULATIONS ARE POSSIBLE
BY NOON IN SOUTHEAST NEBRASKA...AND ACCUMULATING SNOW SHOULD OCCUR
OVER MOST OF THE OUTLOOK AREA FROM WEDNESDAY AFTERNOON INTO
WEDNESDAY EVENING.

THE SNOW WILL BE THE RESULT OF A MINOR UPPER LEVEL DISTURBANCE THAT
WILL TRACK FROM THE ROCKIES TOWARD KANSAS AND MISSOURI BY WEDNESDAY
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

SNOW IS LIKELY TO CONTINUE WEDNESDAY NIGHT. THE HIGHEST AMOUNTS ARE
EXPECTED IN SOUTHEAST NEBRASKA...WHERE SNOW TOTALS COULD REACH
AROUND SIX INCHES. ONE TO FOUR INCHES ARE EXPECTED ALONG AND
NORTH OF INTERSTATE 80...WITH THE HIGHER AMOUNTS ALONG AND JUST
SOUTH THE INTERSTATE.

THERE ARE MORE CHANCES FOR LIGHT SNOW ON FRIDAY AND THEN FROM
SATURDAY NIGHT INTO SUNDAY NIGHT AS SEVERAL MORE DISTURBANCES
CROSS THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY...BUT
ANY SNOWFALL REPORTS WILL BE APPRECIATED.

CHERMOK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 3:32 AM CSTWinter Weather AdvisoryOAXBoone, Butler, Johnson, Lancaster, Nemaha, Otoe and 3 more20 hr

Nearby

Winter Storm Warnings in Nebraska, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.